MAUDE Adverse Event Report: BERLIN HEART GMBH BERLIN HEART EXCOR DRIVING TUBE, RED; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BERLIN HEART EXCOR DRIVING TUBE, RED; VENTRICULAR ASSIST DEVICE
Model Number L20H-002X01
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number: e2013009.Berlin heart inc.(importer number: (b)(4)) is submitting the report on behalf of berlin heart gmbh (manufacturer).The excor driving tube, lot number 00057902 was used from 2017-01-19 to 2017-11-29 (313 days).The driving tube broke at the transition to the pump connector, where a minimal air leakage is possible.At this region of the driving tube, there is a transition from smaller diameter to larger diameter.This transition area of the driving tube is where the most stress is applied by external forces when in use by a patient.This driving tube lot was manufactured after implementation of changes by the manufacturer in 2015.Upon further evaluation of the driving tube, several small, fine surface cracks were detected on the surface of the tubing close to the defect, which appears to be caused by stresses applied on the tubing.Additionally, the disinfectants or cleaners used might have harmed the surface of the tube.
 
Event or Problem Description
We were informed by our (b)(4) distributor that flow alarms were noted in a patient supported in lvad configuration.Upon inspection, the clinic detected a defect in the red driving tube at the transition point from the smaller to larger diameter of the driving tube.The driving tube was changed on (b)(6) 2017 without incident by experienced personnel in the clinic.There was no harm to the patient and the patient tolerated the driving tube exchange well with no untoward effect.

Brand Name
BERLIN HEART EXCOR DRIVING TUBE, RED
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
MDR Report Key7129319
Report Number3004582654-2017-00032
Device Sequence Number2037499
Product Code DSQ
UDI-Device Identifier04260090040560
UDI-Public04260090040560
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberL20H-002X01
Device Catalogue NumberL20H-002X01
Device Lot Number00057902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age8 YR